Dex f**king Dex

I would apologise for my language but genuinely I now understand what I didn’t last time I had treatment. People used to talk about the Dex effect and it turning people into a Jekyll and Hyde character – I never suffered and never really got it. A funny tasting mouth but that was it.

Oh my god is it different this time. I’m only on day 3 and I’ve already experienced every level of emotion possible, including the most massive anger and frustration. Now, admitting this, does not mean that the reasons for my anger are unfounded, but perhaps the way I’m expressing them and the depth to which I feel them are.

I’d like to scream at certain people. I’m not particularly nice to the kids even when they’re not behaving any differently to normal. Nick has just about got away with everything but I don’t know how long that will last…I think he might just hide away if he’s got any sense!!

I know we’ve got more going on than a lot of people at the moment but life has suddenly seemed to swamp me and other peoples selfishness really grates. Not only am I dealing with starting chemo and all that entails, my dad is about to head into the need for a lot more care after his fall and operation and I don’t know how I can help properly when he lives 90 minutes away. Our builders are progressing but they’re now likely to be in for at least half a week longer than we’d wanted. And that’s before we can try and find a decorator who we can trust to help. My work continues (as I want it to to be able to stay sane and need the money). The kids are on summer holidays while all of this goes on and are already struggling with the fact that things are different and more is needed from them. My back still hurts and to too it all I also have pain from sleeping badly. Thank god the sickness and diarrhoea that the dog had yesterday seems to have subsided.

I’ll leave it at that. Bah humbug that I am. But I needed to vent. Anyone have any idea how long this Dex effect lasts after you’ve taken the tablets? I’m hoping tomorrow will be a better and more positive day.

Advertisements

About Deb Gascoyne

I am wife of one, mother of two (& a dog!) and a person in my own right😊. I have used my diagnosis of myeloma to allow me to focus on what I CAN achieve and not what I can't. My blog is a way of me spilling out....it is for me more than you I'm afraid. But if it helps you along the way, that is an absolute bonus for me :-) Diagnosed in 2009 with smouldering myeloma, I started treatment in 2010 and had a SCT in 2011. I’ve been on maintenance since then until November 2018 but my figures went up so am now officially relapsed and have just started DVD treatment (July 2019)
This entry was posted in Myeloma and tagged , , , , , . Bookmark the permalink.

6 Responses to Dex f**king Dex

  1. Truly hoping for a better day for you today.

    Like

  2. Tim Robbins says:

    Yikes Deb!

    One tends to think of the side-effects of medication as being purely physical, but I was amazed at what I found when I searched for the “Dex effect”!
    You may well have seen this person’s blog before – she was motivated to write a song about her relationship with Dexamethasone
    https://www.myelomacrowd.org/songs-life-heartfelt-song-dex/

    I haven’t listened to it as I don’t have speakers on my PC here, so I really hope it doesn’t aggravate you even more!

    Wishing you well, Deb; there’s a lot of us out here thinking of you and your family.
    Cheers for now!

    Tim

    Like

  3. alexbicknell says:

    For me, if I’m on 40mg of DEX, I find the day I take it quite good, the following day rather manic, the 3rd day manic and aggressive, and on the 4th day I crash. By day 5 I’m ok again. It’s just days 3 and 4 I could do without.

    During my last 40mg dex regime (ITD), I had a really serious bout of flu and pneumonia. My consultant said the dex can make infection risk worse, so we reduced the dose to 20mg. The side effects were so much easier then… but the regime didn’t actually work! After that, I did RCD which only had 20mg in the protocol. Not sure whether that one worked, as I had a platelet crisis and we had to stop. My current regime only has methylprednisolone in it, which is much less strong – I hardly really notice the ups and downs.

    You have plenty of legitimate reasons to bah humbug. Not least that its all happening in the school holidays. Don’t be hard on yourself. And yes, the family will have to learn to accept that sometimes the drugs mess with your mood. No point promising not to shout or growl, if you’ve no way to make good on the promise.

    Like

    • Deb Gascoyne says:

      Sounds like I might be heading in the same direction. Day 3 was definitely my worst with today getting better as it’s gone on but I’ve still been an emotional wreck!
      I’m now dealing with other side effects but at least I feel a bit less of a freaky nutcase!

      How are things going Alex? I do think about you and your family often. X

      Like

What are you thinking?

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s